What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 10, 1:53 PM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 10, 1:53 PM EST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
253 PM EDT Mon Jul 10 2017
.SHORT TERM /Tonight through Tuesday Night/...
Scattered showers and thunderstorms have developed across the CWFA
this afternoon. A more solid line of convection has developed across
central portions of this state. This should be where the old
convergence boundary lies. More widespread activity will continue to
drift northwards across the far SE portion of the CWFA.
Showers and thunderstorms will linger well into the evening
hours. The forecast isn't much different for tomorrow either, with
the greatest chances for precip south of Interstate 20. Widespread
severe weather is not anticipated today or tomorrow, but a few
strong storms will be likely. An isolated severe thunderstorm cannot
be ruled out. PWATS are down across the northern half of the CWFA
today, but BL winds remain blo 20kt, so thunderstorms will be slow
movers and capable of producing locally heavy rainfall.
Temps may be a degree or two warmer tomorrow.
NListemaa
&&
.LONG TERM /Wednesday through Monday/...
No wholesale changes to the period given little to no differences
seen in latest guidance. Kept similar pops/weather elements
through out accordingly and refreshed rest with general blend. A
bit more run-to-run consistency now at the late period front
getting more confidence on timing with pushing into the CWA for
Sunday. Previous discussion follows...
Baker
PREV DISCUSSION... /issued 406 AM EDT Mon Jul 10 2017/
LONG TERM /Tuesday Night through Sunday/...
Through the extended period, the region remains in a typical
summertime pattern with generally diurnally driven convection in
the afternoons and evenings. Western Atlantic surface high
pressure nosing into the region will funnel moisture into the
region, supporting the unstable/active environment over the state.
Later in the period, a cold front will approach north Georgia.
Latest model solutions are running around 12 hours later than the
previous runs, with the front moving into north Georgia during the
day Saturday. This front moves into central Georgia by Sunday,
with little progression thereafter. Have kept good chance to
likely pops over the state through the weekend, but these may be
conservative and would not be surprised to see likely or
categorical pops in the forecast by midweek.
Although the temperatures Wednesday are still within a few degrees
of normal, by Friday the temperatures will warm into the 90s with
the influence of the high pressure ridge. The combination of
temperatures and the moist air mass will produce apparent
temperatures in the low 100s Wednesday through Saturday,
particularly over middle Georgia. A Heat Advisory for heat index
values of 105 or higher may be necessary into the latter half of
the week.
31
&&
.AVIATION...
18Z Update...
Scattered showers and thunderstorms have started to develop this
afternoon and will linger into the evening hours. Do think a few
shra (and potentially a tsra) could skirt ATL. For now, it looks
like the most likely timing for this would be between 21-23z. Will
add a brief tempo for thunder if it becomes necessary. Winds will
be difficult, mostly in part due to the speeds being very light.
Do think the main direction should be SE this afternoon.
//ATL Confidence...18Z Update...
Low to medium confidence on wind direction - high confidence on
speed. High confidence for the other elements.
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 71 90 72 91 / 30 30 20 30
Atlanta 72 89 73 90 / 30 30 20 30
Blairsville 63 85 66 85 / 20 30 20 30
Cartersville 70 89 71 89 / 20 30 20 30
Columbus 74 91 75 93 / 60 40 20 40
Gainesville 70 88 72 88 / 20 30 20 30
Macon 72 90 73 92 / 60 40 20 40
Rome 68 91 71 90 / 10 20 10 30
Peachtree City 70 89 71 90 / 30 30 20 30
Vidalia 74 91 74 92 / 60 40 20 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...NListemaa
LONG TERM....31/Baker
AVIATION...NListemaa
Hazardous weather outlook, Jul 10, 8:57 AM EST, 7 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
957 AM EDT Mon Jul 10 2017
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
957 AM EDT Mon Jul 10 2017
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Today and Tonight...
Scattered to numerous thunderstorms are expected across central
Georgia this afternoon and evening, generally south of a line from
Columbus, to Thomaston, to Warrenton. A few strong storms are
possible, with the main hazards being damaging winds to 50 MPH and
frequent lightning. Small hail and locally heavy rainfall will
also be possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
There is a chance of showers and thunderstorms across north and
central Georgia Tuesday through Sunday, particularly during the
afternoon and evening hours. A few storms could be strong to
severe with gusty winds and frequent lightning the main hazards.
Hail and locally heavy rainfall will also be possible.
Heat Index values will approach 105 degrees over portions of
central Georgia Wednesday through Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.
In the hours before
Special weather statement, Jul 10, 12:53 PM EST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
153 PM EDT MON JUL 10 2017
GAZ025-034-035-047-101845-
Jackson GA-Walton GA-Barrow GA-Gwinnett GA-
153 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...
NORTHEASTERN WALTON...BARROW AND EASTERN GWINNETT COUNTIES UNTIL 245
PM EDT...
At 153 PM EDT...a strong thunderstorm was over Fort Yargo State Park,
or over Winder...moving east at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Winder, Auburn, Statham, Bethlehem, Carl, Russell, Fort Yargo State
Park, Gratis, Bold Springs, County Line, Nicholasville and Campton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3404 8353 3395 8357 3391 8364 3389 8363
3388 8359 3379 8363 3390 8387 3407 8380
TIME...MOT...LOC 1753Z 288DEG 7KT 3397 8376
WIND...50MPHSpecial weather statement, Jul 10, 1:55 PM EST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
255 PM EDT MON JUL 10 2017
GAZ067>069-101945-
Upson GA-Meriwether GA-Pike GA-
255 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UPSON...SOUTHEASTERN
MERIWETHER AND SOUTHWESTERN PIKE COUNTIES UNTIL 345 PM EDT...
At 255 PM EDT...a strong thunderstorm was over Molena, or 11 miles
east of Greenville...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Thomaston, Zebulon, Woodbury, Molena, Sunset Village, Lincoln Park,
Atwater, Lifsey Springs, Crest, Sunnyside, Hannahs Mill, Imlac and
Hilltop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3305 8462 3313 8434 3286 8430 3287 8448
3288 8448 3288 8450 3287 8451 3288 8459
TIME...MOT...LOC 1855Z 262DEG 8KT 3298 8452
WIND...40MPHSpecial weather statement, Jul 10, 2:11 PM EST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
311 PM EDT MON JUL 10 2017
GAZ097-109>111-102000-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
311 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...NORTHERN
TELFAIR...SOUTHERN LAURENS AND EASTERN DODGE COUNTIES UNTIL 400 PM
EDT...
At 311 PM EDT...a strong thunderstorm was over Little Ocmulgee State
Park, or over McRae...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Alamo, Helena, Glenwood, Scotland, Chauncey, Jay Bird Springs,
Achord, Cedar Grove and Little Ocmulgee State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3207 8307 3234 8294 3221 8264 3199 8285
TIME...MOT...LOC 1911Z 206DEG 8KT 3210 8291
WIND...40MPHSpecial weather statement, Jul 10, 3:05 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
405 PM EDT MON JUL 10 2017
GAZ097-109-102045-
Laurens GA-Dodge GA-
405 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAURENS AND DODGE
COUNTIES UNTIL 445 PM EDT...
At 405 PM EDT...a strong thunderstorm was near Jay Bird Springs, or 7
miles east of Eastman...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eastman, Dexter, Cadwell, Chauncey, Rentz, Jay Bird Springs, Achord,
Plainfield and Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3217 8318 3244 8306 3231 8278 3215 8293
3214 8295 3213 8295 3208 8300
TIME...MOT...LOC 2005Z 209DEG 14KT 3219 8305
WIND...40MPHSpecial weather statement, Jul 10, 3:11 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
411 PM EDT MON JUL 10 2017
GAZ108-109-102045-
Wilcox GA-Dodge GA-
411 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILCOX AND SOUTHWESTERN
DODGE COUNTIES UNTIL 445 PM EDT...
At 411 PM EDT...a strong thunderstorm was over Browning, or near
Abbeville...moving northeast at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Abbeville, Milan, Rhine, Union, Browning and Antioch Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3185 8327 3191 8340 3213 8331 3201 8307
3190 8321 3187 8318 3186 8318 3185 8319
3185 8321 3184 8321
TIME...MOT...LOC 2011Z 210DEG 7KT 3193 8327
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 10, 3:14 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
414 PM EDT MON JUL 10 2017
GAZ061-073-074-102100-
Washington GA-Baldwin GA-Hancock GA-
414 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON...
NORTHEASTERN BALDWIN AND HANCOCK COUNTIES UNTIL 500 PM EDT...
At 413 PM EDT...a strong thunderstorm was over Devereux, or 8 miles
southwest of Sparta...moving east at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Milledgeville, Sparta, Hamburg State Park, Devereux, Beulah,
Underwood, Shoulderbone and Linton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3303 8291 3314 8330 3337 8310 3326 8277
3325 8276
TIME...MOT...LOC 2013Z 284DEG 7KT 3321 8309
HAIL...0.25IN
WIND...50MPH